MAUDE Adverse Event Report: ARTHREX, INC. QCKFIX SCRW,TI,CANN ST,CANC.,4.0X 60MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. QCKFIX SCRW,TI,CANN ST,CANC.,4.0X 60MM; BONE FIXATION SCREW/PLATE
Model Number QCKFIX SCRW,TI,CANN ST,CANC.,4.0X 60MM
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11/30/2023, it was reported by a sales representative via email that an ar-8740-60pts cannulated low profile screw had a shiny metal, like plastic of resin, at the tip of the screw.This was discovered before use during a procedure on (b)(6) 2023.Additional information received on 12/7/2023: this was discovered during an ankle fracture procedure, and it was completed using another ar-8740-60pts cannulated low profile screw.The screw never came in contact with the patient.The case was not delayed, and no additional anesthesia was administered.The patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the customer-provided photo, the complaint allegation is confirmed.One unpackaged ar-8740-60pts cannulated low profile screw was received for evaluation.Visual inspection of the device noted no problems with the device.The customer-provided photos were inspected and it was noted that there was a plastic-like material at the tip of the ar-8740-60pts cannulated low profile screw.The most likely cause for the reported failure can be attributed to a supplier manufacturing issue.Refer to investigation photos.

Brand Name
QCKFIX SCRW,TI,CANN ST,CANC.,4.0X 60MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18400691
Report Number1220246-2023-09660
Device Sequence Number2699196
Product Code HWC
UDI-Device Identifier00888867046542
UDI-Public00888867046542
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQCKFIX SCRW,TI,CANN ST,CANC.,4.0X 60MM
Device Catalogue NumberAR-8740-60PTS
Device Lot Number15151656
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown